Alert archive / Florida / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 129, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 26, 2008, 2:27 PM EDT for Liberty County, Florida. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2008, 2:27 PM EDT (18:27 UTC)
- Expired
- Jun 26, 2008, 2:58 PM EDT
- In force
- 31 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Liberty County, FL
The radar
The Tallahassee radar (KTLH), 55 km from the middle of the area, began a volume at 18:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.5 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2213 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 718 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 261827 SVRTAE FLC077-261915- /O.NEW.KTAE.SV.W.0129.080626T1827Z-080626T1915Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 227 PM EDT THU JUN 26 2008 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL LIBERTY COUNTY IN FLORIDA... * UNTIL 315 PM EDT * AT 224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CENTRAL CITY...OR 17 MILES SOUTH OF BLOUNTSTOWN...AND MOVING NORTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... VILAS BY 240 PM EDT... LIBERTY BY 310 PM EDT... CLIO AND TELOGIA BY 315 PM EDT... RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3042 8488 3028 8473 3011 8489 3025 8506 TIME...MOT...LOC 1827Z 229DEG 8KT 3022 8494 $$ 25-CAMP
1 follow-up statement
000 WWUS52 KTAE 261858 SVSTAE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 258 PM EDT THU JUN 26 2008 FLC077-261908- /O.CAN.KTAE.SV.W.0129.000000T0000Z-080626T1915Z/ LIBERTY FL- 258 PM EDT THU JUN 26 2008 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LIBERTY COUNTY IS CANCELLED... THE THUNDERSTORMS HAS WEAKENED...HOWEVER HEAVY DOWNPOURS AND CLOUD-TO-GROUND LIGHTNING REMAIN POSSIBLE. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3042 8488 3028 8473 3011 8489 3025 8506 TIME...MOT...LOC 1858Z 229DEG 8KT 3026 8488 $$ 25-CAMP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 9:20 AM EDT, 5 hours 7 minutes earlier.
Area forecast discussion, Jun 26, 9:20 AM EDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 920 AM EDT THU JUN 26 2008 .UPDATE...CURRENT WATER VAPOR IMAGERY/UPPER AIR ANALYSES REVEALED A BROAD RIDGE OVER MUCH OF THE CONUS, WITH A WEAK TROUGH SPLITTING THE RIDGE FROM THE MIDDLE MS VALLEY TO THE WRN GULF OF MEXICO. THE 12Z REGIONAL SURFACE ANALYSIS DEPICTED AN EAST-WEST ORIENTED RIDGE AXIS DRAPED ACROSS NORTH FL AND THE COAST OF THE FL PANHANDLE. THE 12Z TAE SOUNDING CAME IN SLIGHTLY WETTER (PW 1.72) THAN YESTERDAY. MODIFYING THE SOUNDING FOR AN AFTERNOON SURFACE PARCEL OF 91/68 YIELDS ABOUT 3100 J/KG CAPE AND LIFTED INDEX OF -7. BOTH THE SREF AND GFS 1000-700 MB STEERING FLOW INDICATE SWLY 5-10 KTS, OR TYPE 4 REGIME WHICH IS CLIMATOLOGICALLY OUR WETTER REGIME. UNDER THIS FLOW REGIME, CONVECTION MAY GET AN EARLIER START THAN YESTERDAY. THE SEVERE POTENTIAL FOR TODAY IS LOW, HOWEVER A FEW STORMS COULD BRIEFLY PULSE TO SEVERE LEVELS WITH DIME TO PENNY SIZE HAIL (500 MB TEMPS -8 TO -10 DEG C) AND/OR DAMAGING WIND GUSTS. THESE THREATS ARE HIGHLIGHTED IN THE MORNING HAZARDOUS WEATHER OUTLOOK. TODAYS POPS AND TEMPS ARE ON TRACK, SO NO UPDATES ARE EXPECTED. OVER THE MARINE AREA, SELY WINDS WILL BECOME SLY THIS AFTERNOON. && .AVIATION...VFR CONDITIONS EXPECTED THIS MORNING BEFORE SHOWERS AND THUNDERSTORMS ERUPT THIS AFTERNOON, LIKELY EARLIER THAN WEDNESDAY GIVEN THE SWLY STEERING FLOW...ALONG THE SEA BREEZE FRONT AND COLLISIONS WITH LEFTOVER OUTFLOW BOUNDARIES. MVFR CIGS/VSBYS IN AND AROUND STORMS WITH LOCAL IFR VSBYS/CIGS...GUSTY WINDS AND POSSIBLY HAIL. THIS WILL CONTINUE INTO THIS EVENING AND GRADUALLY WIND DOWN BY MIDNIGHT. AREAS OF MVFR VSBYS/CIGS IN FOG WITH POSSIBLE IFR CONDS DURING PRE-DAWN HOURS ON FRIDAY...ESPECIALLY AREAS WHICH RECEIVE RAINFALL. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 91 71 89 71 92 / 50 40 60 40 50 PANAMA CITY 91 75 87 75 89 / 40 40 50 40 40 DOTHAN 89 71 90 72 91 / 50 40 60 40 50 ALBANY 90 71 90 71 91 / 50 40 60 40 50 VALDOSTA 91 70 89 71 90 / 50 40 60 40 50 CROSS CITY 91 71 88 72 89 / 50 40 60 40 50 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && AVIATION...BLOCK REST OF DISCUSSION...JAMSKI
Hazardous weather outlook, Jun 26, 3:56 AM EDT, 10 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 356 AM EDT THU JUN 26 2008 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-270800- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 356 AM EDT THU JUN 26 2008 /256 AM CDT THU JUN 26 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... ISOLATED SHOWERS AND THUNDERSTORMS MAY DEVELOP THIS MORNING...MAINLY OVER THE COASTAL WATERS. BRIEF WATERSPOUTS CAN OCCASIONALLY DEVELOP WITH LITTLE OR NO WARNING DURING THE SUMMERTIME. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER LAND THIS AFTERNOON. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW STORMS COULD BRIEFLY APPROACH SEVERE LEVELS WITH MARGINALLY SEVERE HAIL AND/OR WIND AND TORRENTIAL DOWNPOURS. HOWEVER...LIKE MOST SUMMER DAYS...LIGHTNING WILL BE THE MOST WIDESPREAD THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THE WEEKEND AND INTO NEXT WEEK...MAINLY DURING THE AFTERNOON AND EVENING HOURS. WHILE WIDESPREAD HAZARDOUS WEATHER IS UNLIKELY...A FEW STORMS COULD PRODUCE LOCALIZED FLOODING...STRONG WIND GUSTS...FREQUENT LIGHTNING...AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. FOURNIER
In the hours before
Local storm report, Jun 26, 1:50 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
150 PM EDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM TSTM WND DMG WNW CAIRO 30.88N 84.21W
06/26/2008 GRADY GA LAW ENFORCEMENT
SEVERAL REPORTS OF TREES DOWN IN THE VICINITY OF CAIRO.
&&
JAMSKILocal storm report, Jun 26, 1:50 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
150 PM EDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM TSTM WND DMG CAIRO 30.88N 84.21W
06/26/2008 GRADY GA LAW ENFORCEMENT
SEVERAL REPORTS OF TREES DOWN IN THE VICINITY OF CAIRO.
&&
JAMSKISpecial weather statement, Jun 26, 1:51 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 151 PM EDT THU JUN 26 2008 FLZ016-026-GAZ156-261845- DECATUR-GADSDEN-LIBERTY- 151 PM EDT THU JUN 26 2008 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR DECATUR...GADSDEN AND LIBERTY COUNTIES... * UNTIL 245 PM EDT AT 145 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES SOUTH OF CHATTAHOOCHEE...OR 13 MILES NORTHEAST OF BLOUNTSTOWN...MOVING EAST AT 5 MPH. PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF KNOCKING DOWN SMALL TREES AND POWER LINES. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 24-BLOCK
Special weather statement, Jun 26, 1:56 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 156 PM EDT THU JUN 26 2008 GAZ158-261845- THOMAS- 156 PM EDT THU JUN 26 2008 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR THOMAS COUNTY... * UNTIL 245 PM EDT AT 151 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES SOUTH OF THOMASVILLE...MOVING NORTHEAST AT 6 MPH. THIS STORM WILL BE NEAR... BOSTON BY 245 PM EDT. PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF KNOCKING DOWN SMALL TREES AND POWER LINES. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 24-BLOCK
Special weather statement, Jun 26, 2:23 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 223 PM EDT THU JUN 26 2008 FLZ026-261915- LIBERTY- 223 PM EDT THU JUN 26 2008 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR LIBERTY COUNTY... * UNTIL 315 PM EDT AT 218 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 18 MILES SOUTHEAST OF BLOUNTSTOWN...MOVING NORTHEAST AT 10 MPH. PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 25-CAMP
Local storm report, Jun 26, 2:25 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
225 PM EDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG 3 E TALLAHASSEE 30.44N 84.23W
06/25/2008 LEON FL NEWSPAPER
THREE TREES DOWN ON VICTORY GARDEN DRIVE. TIME ESTIMATED
BY RADAR.
&&
RUBIOThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 11:26 PM EDT | Areal Flood Advisory | TAE | Leon | 64 min |
| Jun 26, 3:10 PM EDT | Special Marine Warning | TAE | 65 min | |
| Jun 26, 3:43 PM EDT | Severe Thunderstorm Warning | TAE | Madison | 18 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.